JournalsifbVol. 12, No. 1pp. 75–84

Convexity breaking of the free boundary for porous medium equations

  • Kazuhiro Ishige

    Tohoku University, Sendai, Japan
  • Paolo Salani

    Università degli Studi di Firenze, Italy
Convexity breaking of the free boundary for porous medium equations cover
Download PDF

Abstract

We investigate the preservation of convexity of the free boundary by the solutions of the porous medium equation. We prove that starting with an initial datum with some kind of suboptimal αconcavity property, the convexity of the positivity set can be lost in a short time.

Cite this article

Kazuhiro Ishige, Paolo Salani, Convexity breaking of the free boundary for porous medium equations. Interfaces Free Bound. 12 (2010), no. 1, pp. 75–84

DOI 10.4171/IFB/227